Anaphylactic shock in children - a rare form of allergy


anaphylactic shock in children Children are prone to severe allergic reactions, are at risk of sudden, potentially life-threatening reaction called anaphylactic shock Anaphylaxis: a gun on sparrows Anaphylaxis: a gun on sparrows , or anaphylaxis.Signs pointing to anaphylactic shock in children are frightening - for example, a child may begin to suffocate or faint.But fortunately, in the provision of correct and timely assistance anaphylaxis does not lead to death and any serious consequences for health.

Anaphylaxis - a rare phenomenon, but in recent decades it has been an increase in the incidence of anaphylaxis (as well as other types of allergic reactions).In any case, parents of children who have certain kinds of allergies, it is necessary at least in general terms to represent what anaphylaxis, if necessary, to be ready to provide prompt and adequate assistance.

Symptoms of anaphylactic shock

Like other types of allergies, anaphylactic shock can cause symptoms affecting the skin, gastrointestinal tract, respiratory and / or cardiovascular system.Emergency medical help is required if an allergic reaction has affected two or more of these systems - for example, if the child appeared urticaria hives - itching, burning Hives - burning itch (a symptom of the skin) and pain in the stomach Pain in the stomach when the bodyHe asks for help Pain in the stomach when the body asks for help (from the gastrointestinal tract).

The most common symptoms of anaphylactic shock in children are:

  • Shortness of breath;
  • The feeling of tightness in the throat - as if the airways are closed, and it is impossible to dial a deep breath;
  • hoarse voice or slurred speech;
  • Wheezing;
  • Nasal congestion, cough;
  • nausea, stomach pain, or vomiting;
  • increased heart rate;
  • itching, stinging, redness, or swelling of the skin.

Treatment

both adults and children of anaphylaxis requires immediate treatment.The patient's condition may deteriorate very quickly.That is why those who have ever had anaphylaxis, it is recommended to carry adrenaline autoinjector.When injected into the bloodstream adrenaline quickly eliminates symptoms of anaphylaxis - for example, is significantly reduced edema (including edema of the throat) and increased blood pressure.

Adrenaline must be administered by injection, but this is not as scary as it sounds: by modern autoinjector most people who are not medical professionals, do not have to deal with syringes and needles that I still need to get into the vein.Autoinjector is a small object, about the size of a ballpoint pen that parents - and older children - can easily carry, and if necessary use.If your child is discharged adrenaline, the doctor is required to show you how to use the autoinjector.

Sometimes doctors also recommend giving children a severe allergic reaction after Allergic reactions: how to understand why you tickle in the throat Allergic reactions: how to understand why you tickle in the throat OTC antihistamines.However, it should be remembered that in anaphylactic shock antihistamines can not replace the adrenaline - they are only a supplement to it, and give only after injection.

If your child has an anaphylactic shock

If your child is showing signs of anaphylactic shock, immediately call an ambulance, or if you think that it will be faster for yourself, take it to the emergency room.If the child has previously had an anaphylactic shock, and he carries with him with epinephrine autoinjector, you should take the following steps:

  • Immediately make the baby an injection of adrenaline.If you are alone with a child, first enter the adrenaline, and then call an ambulance.If there are other people, ask them to call an ambulance, and inject themselves.
  • Wait arrival of an ambulance or go yourself to the emergency room (in some cases it will provide medical care more quickly, but then you should call the dispatcher and cancel the call).After an injection of epinephrine treatment in the hospital is required, as the child may appear symptoms of anaphylaxis for the second time (in this case we speak of a biphasic reaction).Doctors will watch the child for at least four hours after arriving at the hospital, and if necessary, it will provide additional treatment.

Anaphylaxis can scare anyone who sees how the allergic reaction affects the human condition (and especially - their own child), but fortunately, thanks to the availability of epinephrine, as well as information regarding anaphylaxis, now deal with it it became much easier.Make sure that your family members, as well as a kindergarten teacher, teachers and coaches your child aware of the fact that he has a tendency to anaphylaxis, and they know what to do with the appearance of its symptoms.